Alert archive / Alabama / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 19, 2020, 9:23 PM CDT for Elmore County, Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2020, 9:23 PM CDT (02:23 UTC)
- Expired
- Aug 20, 2020, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Elmore County, AL
The radar
The Maxwell AFB radar (KMXX), 42 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:10 PM CDT | FLASH FLOOD | 1 Sw Wetumpka, AL | FLOODED ROADWAYS AT AL212 & AL111. |
| Aug 19, 10:13 PM CDT | FLASH FLOOD | 2 Wsw Wetumpka, AL | EASTBOUND LANE OF HWY 14 NEAR QUEEN ANN DRIVE IS UNDERWATER. |
| Aug 19, 10:26 PM CDT | HEAVY RAIN 5.33 | 1 S Wetumpka, AL | HOME WX STATION HAS MEASURED 5.33 INCHES OF RAINFALL SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146
WGUS54 KBMX 200223
FFWBMX
ALC051-200530-
/O.NEW.KBMX.FF.W.0024.200820T0223Z-200820T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
923 PM CDT Wed Aug 19 2020
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southwestern Elmore County in east central Alabama...
* Until 1230 AM CDT.
* At 923 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen over a short period of time, with more expected
from these slow-moving thunderstorms. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Wetumpka and Blue Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3248 8628 3249 8630 3253 8630 3256 8628
3258 8624 3258 8619 3256 8616 3254 8614
3249 8616 3248 8621 3248 8622 3249 8623
3249 8624 3250 8626 3249 8627 3249 8626
FLASH FLOOD...RADAR INDICATED
$$
89^GSatterwhite2 follow-up statements
334
WGUS74 KBMX 200315
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1015 PM CDT Wed Aug 19 2020
ALC051-200530-
/O.CON.KBMX.FF.W.0024.000000T0000Z-200820T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elmore AL-
1015 PM CDT Wed Aug 19 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT THURSDAY
FOR SOUTHWESTERN ELMORE COUNTY...
At 1015 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 3
and 5 inches of rain have fallen. Rainfall continues as storms
remain stationary. County emergency managers have reported flooding
in the Wetumpka area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Wetumpka and Blue Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3248 8628 3249 8630 3253 8630 3256 8628
3258 8624 3258 8619 3256 8616 3254 8614
3249 8616 3248 8621 3248 8622 3249 8623
3249 8624 3250 8626 3249 8627 3249 8626
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
89^GSatterwhite061
WGUS74 KBMX 200419
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1119 PM CDT Wed Aug 19 2020
ALC051-200530-
/O.CON.KBMX.FF.W.0024.000000T0000Z-200820T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elmore AL-
1119 PM CDT Wed Aug 19 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT THURSDAY
FOR SOUTHWESTERN ELMORE COUNTY...
At 1119 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing continued rain across the warned area.
Between 3 and 6 inches of rain have fallen. Flash flooding is
already occurring, as reported by emergency management.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Wetumpka and Blue Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3248 8628 3249 8630 3253 8630 3256 8628
3258 8624 3258 8619 3256 8616 3254 8614
3249 8616 3248 8621 3248 8622 3249 8623
3249 8624 3250 8626 3249 8627 3249 8626
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:01 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 19, 7:01 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 701 PM CDT Wed Aug 19 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1054 AM CDT Wed Aug 19 2020/ Only minor changes needed for the next 36 hour forecast. The outside threat for isolated severe weather continues this afternoon. Temperatures aloft are cooler today aiding the instability as the upper trough digs further south. There is also a fairly decent lower level moisture pool developing across southeast Alabama ahead of the surface boundary. Storm coverage will increase over the next several hours, mainly east of I65 or closer to the surface front, and will rapidly subside just after sunset. Most of the morning parameters indicate a high risk for wet microbursts from I59, south and east. 17/KLAWS Previous short-term discussion: /Updated at 345 AM CDT Wed Aug 19 2020/ Today and Tonight. A relatively amplified mid to upper-level pattern remains stretched across the CONUS with ridging in place across the West and a longwave trough east of the Mississippi River. Water vapor imagery depicts an embedded shortwave now moving southeast from the mid MRV headed toward Central AL along with associated mid- level height falls. At the surface, a boundary is now positioned from near Marengo County northeastward to near Cleburne County per recent surface obs and RADAR imagery. This feature and combined aloft will allow for an increase in convective activity this afternoon as temperatures rise into the upper 80s to lower 90s. Guidance suggests the shortwave will position to near the AL/MS line and generally approach Central AL this afternoon. Though with time the vort max may weaken, a more broad area of height falls/vorticity aloft will continue to dig into the Deep South. Meanwhile, low-level moistening is expected to the east and southeast of a ~1008-1009 mb low pressure set to develop near south Central AL this afternoon along the surface boundary. As such, I placed 'likely' PoPs east of I-65 with a decreasing trend northwestward with expected decline in forcing and moisture quality. The presence of mid-level dry air & low-level moisture advection will combine with other factors to promote the development of isolated strong to severe thunderstorms by this afternoon. These factors include SBCAPE of 2,000-3,000 J/kg and rather steep low- level lapse rates in places (8-9 C/km). Though I'd like to see PWs a little bit higher (HREF mean suggests 1.4-1.6" in likely PoP area), I can't rule out instances of damaging wind gusts due to microbursts. Additional forcing considerations help overcome this factor as updrafts would otherwise struggle to maintain their rigor due to dry air entrainment aloft. (It is this dry air entrainment that strengthens the downdraft core for microburst potential, however.) At face value, the above reasons warrant a low-confidence mention of strong to severe thunderstorms in the HWO, albeit of an unorganized nature. This will include brief damaging wind gusts up to 60 mph and small to quarter size hail for the more robust updrafts/cores able to take advantage of the ~20 kts eff. bulk shear. Thursday morning and afternoon. As mentioned before, a more broad area of synoptic height falls and associated vorticity is expected to settle across the Deep South and generally retrograde west & center near the lower MRV by Thursday morning. A more robust reservoir of low-level moisture/theta-e are expected to overspread much of the downstream areas across the Southeast with PWs ~1.7-1.9". Cooling temperatures aloft (around -9 to -10 C at 500 mb) and a moisture- rich boundary layer are pointing toward 3,000-4,000+ SBCAPE profiles amidst 15-25 kts eff. bulk shear (increasing southwesterly flow in the southeast areas). I've increased PoPs as this and the left exit region of an upper-level jet streak should foster numerous thunderstorms, including the potential for multicell clusters and bowing segments capable of damaging winds. More isolated cells earlier in the convective life cycle will carry the potential for severe criteria hail given the relatively cool temps aloft and favorable buoyancy in the hail growth zone. For these reasons I'll mention strong to severe thunderstorms in the HWO with the afternoon and early evening the time of greatest potential. Kinematics and other parameters suggest areas along and south of I-20 having the best chance at this time, though the entire Southeast CONUS has a chance given the overall PoPs despite 'weaker' shear values elsewhere. 40/Sizemore .LONG TERM... /Updated at 208 PM CDT Wed Aug 19 2020/ Friday through Tuesday. Features. An anomalous pattern will persist through the first portion of the long term forecast period with the forecast area positioned on the east side of a deep layer trough centered over the Lower Mississippi River Valley region. Upper-level winds will increase form the south in the upper levels as the trough becomes centered closer to the area on Saturday. Expect the trough to lift to the northeast of the area during the day on Sunday. As we progress from Monday into Tuesday, expect ridging to increase in the upper levels from the southeast. Precipitable water values will remain high on Friday followed by a brief decrease on Saturday as some drier air moves over the area from the southwest behind the departing trough. There is some disagreement among global modeling regarding precipitable water values from late Sunday through Tuesday but the overall trend is for increasing values. Attention will begin to turn to the tropics toward the end of the forecast with some global models developing a system and bringing it northwest from the Northern Caribbean Sea into the Southeast Gulf of Mexico by Tuesday. Please monitor updates to the forecast from our office along with products issued by the National Hurricane Center as we move from this weekend into next week. Forecast. Friday through Sunday. Scattered to numerous showers and storms are expected on Friday. Expect some decrease to the isolated to scattered categories southwest on Saturday as some drier air aloft does work its way into the area. Isolated to scattered activity is forecast generally along and south of Interstate 59 corridor. Highs will range from the mid 80s east to the mid 80s south and west on Friday and Saturday and from the upper 80s east to the low 90s west on Sunday. Monday and Tuesday. Isolated showers and storms are forecast across the entire area with scattered activity south and east from Monday through Tuesday. Highs will range from the upper 80s east and south to the low 90s west and north. 05 && .AVIATION... 00Z TAF Discussion. At this hour, we have convection along and ahead of a surface boundary and associated low pressure feature slowly nudging eastward. Some gusty winds are possibly with storms. Rain chances should decrease for the 6-15z timeframe with an overall lull in the activity. More widespread convection will be possible on Thursday (best chances afternoon) as the boundary lingers across the area. Some MVFR to IFR conditions may occur briefly in stronger convection. 08 && .FIRE WEATHER... Scattered to numerous showers and storms are expected this afternoon and again tomorrow afternoon. Isolated showers and storms are expected on Saturday followed by a developing pattern with scattered showers and storms across the south and east into early next week. Minimum relative humidity values are expected to dip into the mid 40 percent range this afternoon followed by values only dipping into the upper 40 to low 50 percent range tomorrow through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 88 67 85 67 / 50 80 70 70 50 Anniston 68 89 68 86 68 / 50 80 70 70 50 Birmingham 69 89 69 86 69 / 50 80 70 70 40 Tuscaloosa 69 90 69 86 69 / 40 80 60 70 30 Calera 68 89 68 84 67 / 40 80 70 70 40 Auburn 68 87 68 83 68 / 50 80 80 70 50 Montgomery 70 90 69 86 70 / 40 80 70 70 40 Troy 69 88 68 85 69 / 50 80 70 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 19, 7:06 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 706 PM CDT Wed Aug 19 2020 ALZ011>015-017>050-210315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 706 PM CDT Wed Aug 19 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Isolated severe thunderstorms are possible this evening. Brief damaging wind gusts up to 60 mph and hail up to quarter size could occur. The best chances will be along and east of Interstate 65. Storm coverage and intensity will diminish overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday afternoon and evening. Damaging wind gusts up to 60 mph and hail up to quarter size are possible. The best chances remain along and south of Interstate 20. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this evening, as well as Thursday afternoon and evening. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Aug 19, 7:47 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Birmingham AL 747 PM CDT Wed Aug 19 2020 ALZ036-200130- Coosa AL- 747 PM CDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOSA COUNTY UNTIL 830 PM CDT... At 747 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Stewartville to near Rockford. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Goodwater, Rockford, Kellyton, Stewartville, Hanover, Bradford, Cottage Grove, Bentleyville, Highway 9 and Highway 22, Parkdale, Hatchet, Nixburg, Crewsville, Western Lake Martin, Fishpond, Ray and Hissop. LAT...LON 3282 8628 3310 8628 3311 8601 3281 8601 TIME...MOT...LOC 0047Z 277DEG 12KT 3307 8620 3286 8620 89^GSatterwhite
Special weather statement, Aug 19, 7:56 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
756 PM CDT Wed Aug 19 2020
ALZ036-043-200130-
Coosa AL-Elmore AL-
756 PM CDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 830 PM CDT...
At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Welona to Coosada. Movement was east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Prattville, Millbrook, Wetumpka, Equality, Elmore, Coosada,
Deatsville, Eclectic, Pentonville, Santuck, Titus, Emerald Mountain,
Welona, Ten Cedar Estates, Dexter, Speed, Weoka Mills, Jordan Lake,
Blue Ridge and Bob Woodruff Lake.
LAT...LON 3245 8621 3247 8621 3247 8622 3248 8622
3250 8625 3250 8626 3249 8626 3247 8629
3249 8631 3246 8631 3246 8641 3275 8639
3275 8638 3276 8639 3278 8639 3282 8629
3281 8601 3245 8602
TIME...MOT...LOC 0056Z 267DEG 10KT 3276 8633 3247 8633
89^GSatterwhiteSpecial weather statement, Aug 19, 8:31 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
831 PM CDT Wed Aug 19 2020
ALZ036-037-043-200215-
Tallapoosa AL-Coosa AL-Elmore AL-
831 PM CDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE...WEST CENTRAL
TALLAPOOSA AND SOUTHEASTERN COOSA COUNTIES UNTIL 915 PM CDT...
At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crewsville to Blue Ridge. Movement was
east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Wetumpka, Rockford, Equality, Eclectic, Pentonville,
Santuck, Cottage Grove, Ten Cedar Estates, Nixburg, Dexter, Speed,
Western Lake Martin, Weoka Mills, Jordan Lake, Northern Lake Martin,
Highway 9 and Highway 22, Blue Ridge, Kowaliga Bridge and Wind Creek
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3248 8622 3250 8625 3250 8626 3249 8626
3249 8628 3247 8629 3248 8630 3287 8631
3292 8611 3288 8590 3247 8602 3247 8623
TIME...MOT...LOC 0131Z 277DEG 8KT 3293 8610 3250 8621
89^GSatterwhiteSpecial weather statement, Aug 19, 8:34 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Birmingham AL 834 PM CDT Wed Aug 19 2020 ALZ037-200200- Tallapoosa AL- 834 PM CDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA COUNTY UNTIL 900 PM CDT... At 833 PM CDT, Doppler radar was tracking a strong thunderstorm over Hillabee Creek, or near Alexander City. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alexander City, Jacksons' Gap, New Site, Hillabee Creek, Northern Lake Martin, Eagle Creek, Horseshoe Bend and Horseshoe Bend National Military Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3289 8576 3294 8593 3309 8586 3304 8566 TIME...MOT...LOC 0133Z 197DEG 2KT 3296 8583 89^GSatterwhite
Special weather statement, Aug 19, 8:52 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Birmingham AL 852 PM CDT Wed Aug 19 2020 ALZ036-037-043-045-200230- Tallapoosa AL-Macon AL-Coosa AL-Elmore AL- 852 PM CDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE...NORTH CENTRAL MACON...CENTRAL TALLAPOOSA AND SOUTHEASTERN COOSA COUNTIES UNTIL 930 PM CDT... At 852 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Wind Creek State Park to near Eclectic. Movement was southeast at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Alexander City, Tuskegee, Tallassee, Dadeville, Notasulga, Eclectic, Jacksons' Gap, Martin Dam, Southern Lake Martin, Eastern Lake Martin, Liberty City, Western Lake Martin, Tallapoosa City, Northern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still Waters Resort, Fishpond, Dare Park and Yates Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3250 8570 3256 8612 3291 8603 3283 8569 TIME...MOT...LOC 0152Z 300DEG 13KT 3281 8598 3260 8603 89^GSatterwhite
Special weather statement, Aug 19, 9:20 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
920 PM CDT Wed Aug 19 2020
ALZ041-043-044-200300-
Autauga AL-Montgomery AL-Elmore AL-
920 PM CDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
SOUTHWESTERN ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1000
PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near
Autauga County Airport, or near Prattville, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Montgomery, Prattville, Millbrook, Pike Road, Coosada, Hunter,
Montgomery Zoo, Boylston, Alabama State University, Auburn University
In Montgomery, Bob Woodruff Lake, Woodcrest, Eastdale Mall, Maxwell
Air Force Base, Montgomery Riverwalk Stadium, Blue Ridge, Pinedale,
Lagoon Park, Gunter Air Force Base and Alabama State Capitol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3232 8644 3232 8648 3233 8647 3233 8648
3234 8648 3234 8650 3247 8650 3250 8613
3228 8613
TIME...MOT...LOC 0220Z 276DEG 11KT 3239 8647
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:47 PM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Aug 19, 7:56 PM CDT | Special Weather Statement | BMX | Elmore | 34 min |
| Aug 19, 8:05 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph | 115 min |
| Aug 19, 8:31 PM CDT | Special Weather Statement | BMX | Elmore | 44 min |
| Aug 19, 8:34 PM CDT | Special Weather Statement | BMX | Tallapoosa | 26 min |
| Aug 19, 8:45 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph | 3 hr |
| Aug 19, 8:52 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Aug 19, 9:14 PM CDT | Areal Flood Advisory | BMX | Elmore | 3 hr |
| Aug 19, 9:20 PM CDT | Special Weather Statement | BMX | Montgomery | 40 min |
| Aug 19, 9:38 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 37 min |
| Aug 19, 9:43 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 2 hr |
| Aug 19, 10:01 PM CDT | Areal Flood Advisory | BMX | Coosa, Tallapoosa | 2 hr |
| Aug 19, 10:05 PM CDT | Flash Flood Warning | BMX | Elmore, Montgomery | 3 hr |
| Aug 20, 10:35 AM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Aug 20, 10:48 AM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Aug 20, 11:15 AM CDT | Special Weather Statement | BMX | Bullock | 45 min |
| Aug 20, 11:52 AM CDT | Special Weather Statement | BMX | Barbour | 23 min |
| Aug 20, 1:19 PM CDT | Special Weather Statement | BMX | Elmore | 41 min |
| Aug 20, 1:40 PM CDT | Special Weather Statement | BMX | Montgomery | 35 min |
| Aug 20, 3:40 PM CDT | Special Weather Statement | BMX | Hale | 35 min |
| Aug 20, 3:58 PM CDT | Special Weather Statement | BMX | Bibb | 32 min |
| Aug 20, 5:26 PM CDT | Special Weather Statement | BMX | Blount | 34 min |
| Aug 20, 5:38 PM CDT | Special Weather Statement | BMX | Hale | 37 min |
| Aug 20, 6:10 PM CDT | Special Weather Statement | BMX | Etowah | 35 min |
| Aug 20, 6:24 PM CDT | Special Weather Statement | BMX | Etowah | 36 min |
| Aug 20, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 27 min |
Nearby
Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.